Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 63, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 29, 2003, 9:40 PM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2003, 9:40 PM EDT (01:40 UTC)
- Expired
- Aug 29, 2003, 10:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 29, 8:45 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 29, 8:45 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 845 PM EDT FRI AUG 29 2003 GOING TO UPDATE THE ZONES TO REMOVE SVR TSRA HEADLINE. REST OF FCST OVRNGT LEFT AS IS AS PLENTY OF SHRA/TSRA STILL W OF OUR CWA AND GIVEN SFC INSTAB AND TROPICAL DEWPTS (IT IS UGLY OUTSIDE) BLV SOME WILL MAKE IT THRU THE NGT. TFG PREV AFD ********************************************************** DISC: WARM/COLD FNT(S) PASSING NEXT 6 TO 18 HRS. PHYSICAL FEATURES OF THE WRMFNT DEPICTED ON THE VISBL SATL EXTENDING FROM OFF SNJ COAST THRU TTN AND INTO NCNTRAL PA...AND THE DEW POINTS VARY FROM THE 60S NRN AREAS TO THE UPPER 70S SOUTH. WHEW THAT IS TOUGH TO TAKE AND THE HEAT INDEX IS NEARING 100 DEGREES. NOT EXPECTING A RAINY PERIOD BUT RATHER SPOTTY SHWRS/TSHWRS NEXT COUPLE OF DAYS BUT WHERE THEY OCCUR SOME DOWNPOURS WILL BE THE RESULT. SLGT CHC OF SVR TSTMS JUST OUTSIDE OF NRN BOUNDARY OF CFA BUT CAN RULE OUT A HEAVY TSTM IN SOME AREAS. STRONG 80H FLOW ACROSS SFC BOUNDARY AND MODEST VERT MOTION ON BACK SIDE OF WARMFRONT AND APPROACHING S/W REASON FOR CONVECTION LATER TODAY. 300 JET REMAINS N OF CFA TODAY. WRM FRNT MOVES N OF AREA LATER THIS EVENING AND ITLL FEEL MORE HUMID INTO TONIGHT. AS STRONG LOW IS DRIVEN INTO QUEBEC PROVINCE... COLD FRONT APPROACHES FROM THE NW SAT MORNING. W-E 500H RIDGE REMAINS ANCHORED OVER WRN ATLC NOT ALLOWING SRN PART OF SFC FRONT TO PUSH ON BY. WEVE SEEN THIS ON NUMEROUS OCCASIONS THIS SEASON AND THE RESULT IS STAGNANT CONDITIONS WITH SHOWERS ON THE DOOR STEP. WITH THE FRONT STALLED NEARBY TO THE SOUTH...APPROACHING HIGH PRES WILL MOVE ACRS NY STATE AND INTO NEW ENGLAND COASTAL WATERS SUN AFTERNOON WITH AN ONSHORE WIND FOR MUCH OF THE REGION. SFC LOW OVER THE GULF STATES RIDES NE ALONG PERIPHERY OF RIDGE AND MOVES E ALONG BOUNDARY BRINGING A MUCH STEADIER CHANCE OF PCPN AND IT MAY BECOME HEAVY AS WE APPROACHIN TUE INTO THU AS LOW MOVES NE AND INTO NEW ENGLAND REGION. MARINE WX STILL QUIET BUT WELL SEE SHIFTING WINDS OVERNIGHT COMING FROM THE N AND THEN E BY SUNDAY. HAVE A GOOD LABOR DAY. .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. EBERWINE
Hazardous weather outlook, Aug 29, 4:45 AM EDT, 16 hours 55 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 AM EDT FRI AUG 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE FORECAST TODAY...BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 29, 4:05 PM EDT, 5 hours 35 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>026-PAZ060>062-067>071- 300200- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 405 PM EDT FRI AUG 29 2003 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT FOR PARTS OF PENNSYLVANIA...MARYLAND...ALL OF DELAWARE AND MOST OF NEW JERSEY... IN EASTERN PENNSYLVANIA SEVERE THUNDERSTORM WATCH NUMBER 911 INCLUDES... BERKS...LEHIGH...NORTHAMPTON...CHESTER...DELAWARE...PHILADELPHIA... MONTGOMERY AND BUCKS. IN NEW JERSEY... HUNTERDON...SOMERSET...MERCER...MIDDLESEX...MONMOUTH...BURLINGTON... OCEAN...CAMDEN...GLOUCESTER...SALEM...CUMBERLAND...ATLANTIC AND CAPE MAY. IN MARYLAND... CECIL...KENT...QUEEN ANNES...TALBOT AND CAROLINE. IN DELAWARE... NEW CASTLE...KENT AND SUSSEX. THE WATCH ALSO INCLUDES THE DELAWARE BAY AND THE ENTIRE NEW JERSEY COASTAL WATERS. THE SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR WIND GUSTS IN EXCESS OF 58 MPH AND LARGE HAIL AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. EBERWINE
Special weather statement, Aug 29, 6:25 PM EDT, 3 hours 15 minutes before
DEZ002>004-MDZ012-015-019-020-300130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 625 PM EDT FRI AUG 29 2003 ...LINE OF THUNDERSTORMS TO MOVE THROUGH... A LINE OF THUNDERSTORMS EXTENDED FROM EXTREME SOUTHERN CECIL COUNTY MARYLAND...SOUTHWEST THROUGH KENT AND INTO THE DELAWARE BAY. THIS LINE WILL CONTINUE TO MOVE ACROSS THE REMAINDER OF MARYLANDS EASTERN AND NORTHERN DELAWARE BEFORE 7 PM AND CENTRAL AND SOUTHERN DELAWARE BEFORE 730. BRIEF WIND GUSTS OF 45 MPH...TORRENTIAL RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED WHEN THE LINE MOVES THROUGH. THERE ARE NO SEVERE THUNDERSTORM WARNINGS IN EFFECT AT THIS TIME BUT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT INCLUDING THE WATERS OF THE DELAWRE BAY. EBERWINE
Special weather statement, Aug 29, 8:20 PM EDT, 1 hour 20 minutes before
DEZ002>004-MDZ012-015-019-020-NJZ023-024-300200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 820 PM EDT FRI AUG 29 2003 ...LINE OF THUNDERSTORMS CONTINUES TO MOVE THROUGH... A LINE OF THUNDERSTORMS AT 820 PM EXTENDED FROM SOUTHERN KENT COUNTY DELAWARE ACROSS SOUTHERN CAROLINE AND TALBOT COUNTIES. THE STRONGEST STORM WAS OVER SOUTHERN TALBOT COUNTY. THIS LINE WILL CONTINUE TO MOVE SOUTHEAST AND WILL AFFECT SUSSEX COUNTY DELAWARE AND CAPE MAY COUNTY NEW JERSEY BETWEEN NOW AND 10 PM. BRIEF WIND GUSTS UP TO 40 MPH...TORRENTIAL RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED WHEN THE LINE MOVES THROUGH. MARINERS ARE ALSO ADVISED TO SEEK SHELTER AT THE FIRST SIGN OF THREATENING WEATHER. TFG
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 9:40 PM EDT | Special Marine Warning | PHI | 65 min | |
| Aug 30, 4:16 PM EDT | Special Marine Warning | PHI | 59 min | |
| Aug 30, 4:25 PM EDT | Special Marine Warning | PHI | 65 min | |
| Aug 30, 5:01 PM EDT | Special Marine Warning | PHI | 59 min | |
| Aug 30, 5:51 PM EDT | Special Marine Warning | PHI | 84 min | |
| Aug 30, 5:51 PM EDT | Special Marine Warning | PHI | 84 min | |
| Aug 30, 5:51 PM EDT | Special Marine Warning | PHI | 84 min |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.